Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS Birmingham, AL

May 21, 20104 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at May 21, 2010, 9:49 AM CDT for 4 counties in Alabama. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 9:49 AM CDT (14:49 UTC)
Expired
May 21, 2010, 1:45 PM CDT
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 11:07 AM CDTFLASH FLOODBirmingham, ALPARKER SPRINGS ST, ST JULIA ST, AND BESSEMER ST IN THE BRIGHTON AREA FLOODED. ONE CAR SUBMERGED. NO WATER IN HOMES.
May 21, 11:12 AM CDTFLASH FLOODBessemer, AL9TH AVE AT HWY 150, DARTMOUTH AVE AT 24TH ST, AND CALENDER AT 8TH ST BARRICADED DUE TO FLOODING.
May 21, 11:25 AM CDTFLASH FLOODMccalla, ALPERIMETER WAY AT MCCALLA ROAD, NEAR EXIT 1 ON I-459, CREEK OUT OF BANK AND 3-4 INCHES OF WATER FLOWING OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WGUS54 KBMX 211449
FFWBMX
ALC007-073-117-125-211845-
/O.NEW.KBMX.FF.W.0023.100521T1449Z-100521T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BIBB COUNTY IN CENTRAL ALABAMA...
  JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
  MOUNTAIN BROOK...LEEDS...IRONDALE...HUEYTOWN...HOOVER...
  GARDENDALE...FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER...
  HOMEWOOD...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...MONTEVALLO...
  HELENA...COLUMBIANA...CHELSEA...CALERA...ALABASTER...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 145 PM CDT

* AT 943 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH 
  FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.  THIS RAINFALL IS EXPECTED TO FALL OVER LOCATIONS THAT 
RECEIVED UP TO 4 INCHES OF RAINFALL YESTERDAY...SO FLOODING PROBLEMS 
IN THOSE AREAS WILL DEVELOP AND BECOME DANGEROUS QUICKLY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3350 8783 3349 8728 3355 8719 3360 8719
      3369 8703 3379 8700 3384 8688 3384 8676
      3376 8666 3376 8655 3356 8655 3354 8649
      3332 8636 3328 8644 3319 8650 3313 8646
      3303 8652 3308 8662 3301 8732 3303 8783

$$

JD/02
2 follow-up statements
521 
WGUS74 KBMX 211613
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CDT FRI MAY 21 2010

ALC007-073-117-125-211845-
/O.CON.KBMX.FF.W.0023.000000T0000Z-100521T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
1113 AM CDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
JEFFERSON...TUSCALOOSA...SHELBY AND NORTHERN BIBB COUNTIES...

AT 1105 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
JEFFERSON...WARRIOR...VILLAGE CREEK AVENUE W...TRUSSVILLE...SYLVAN 
SPRINGS...SAMANTHA...PINSON...OAK GROVE...MOUNTAIN BROOK... 
MORRIS...MIDFIELD...MAYTOWN...LEEDS...KIMBERLY...IRONDALE...
GRAYSVILLE...GARDENDALE...FULTONDALE...FORESTDALE...FAIRFIELD...
ENSLEY...CLAY...CENTER POINT...CAHABA HEIGHTS...BROOKSIDE... 
BIRMINGHAM...ADAMSVILLE AND HOMEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE LINE OF THUNDERSTORMS ACROSS THE WARNED AREA HAVE GENERALLY 
WEAKENED...HOWEVER DUE TO HEAVY RAINFALL YESTERDAY...THESE AREAS ARE 
STILL PRONE TO FLOODING.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3350 8783 3349 8728 3355 8719 3360 8719
      3369 8703 3379 8700 3384 8688 3384 8676
      3376 8666 3376 8655 3356 8655 3354 8649
      3332 8636 3328 8644 3319 8650 3313 8646
      3303 8652 3308 8662 3301 8732 3303 8783

$$

JD/02
462 
WGUS74 KBMX 211714
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT FRI MAY 21 2010

ALC007-073-117-125-211845-
/O.CON.KBMX.FF.W.0023.000000T0000Z-100521T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
1214 PM CDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
JEFFERSON...TUSCALOOSA...SHELBY AND NORTHERN BIBB COUNTIES...

AT 1210 PM CDT...SHOWERS AND THUNDERSTORMS HAD DECREASED ACROSS THE 
WARNED AREA.  HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO 
REDEVELOP AND MOVE INTO THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
JEFFERSON...WARRIOR...VILLAGE CREEK AVENUE W...TRUSSVILLE...SYLVAN 
SPRINGS...SAMANTHA...PINSON...OAK GROVE...MOUNTAIN BROOK...MORRIS...
MIDFIELD...MAYTOWN...LEEDS...KIMBERLY...IRONDALE...GRAYSVILLE...
GARDENDALE...FULTONDALE...FORESTDALE...FAIRFIELD...ENSLEY...CLAY. 
..CENTER POINT...CAHABA HEIGHTS...BROOKSIDE...BIRMINGHAM...
ADAMSVILLE AND HOMEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3350 8783 3349 8728 3355 8719 3360 8719
      3369 8703 3379 8700 3384 8688 3384 8676
      3376 8666 3376 8655 3356 8655 3354 8649
      3332 8636 3328 8644 3319 8650 3313 8646
      3303 8652 3308 8662 3301 8732 3303 8783

$$

JD/02

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:58 AM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 21, 3:58 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CDT FRI MAY 21 2010

.DISCUSSION...

WELL THE FIRST ROUND OF THUNDERSTORMS HAS ALMOST EXITED THE AREA TO
THE EAST...AND WE HAVE ONE MORE ROUND TO GO. SCATTERED
SHOWERS/STORMS ARE ALREADY DEVELOPING TO THE WEST IN NORTHERN
MISSISSIPPI...AND THIS ACTIVITY IS EXPECTED TO CONTINUE AND SLIDE
EASTWARD ACROSS CENTRAL ALABAMA LATER THIS MORNING AND THROUGH THE
AFTERNOON. DO NOT EXPECT THIS SECOND WAVE TO BE AS SEVERE AS THE
FIRST. THE BETTER UPPER LEVEL DYNAMICS WILL PULL AWAY TO THE NORTH
ALONG WITH THE LOW...SO SPC HAS THEIR SLIGHT RISK EXTENDED ONLY AS
FAR SOUTH AS THE TENNESSEE VALLEY. HOWEVER THERE WILL STILL BE
SUFFICIENT SBCAPE AND LIFTED INDICES TO GET SOME STRONG STORMS
FARTHER TO THE SOUTH. WITH THAT SAID...WILL CONTINUE TO GO WITH
STRONG WORDING IN THE HWO FOR THIS AFTERNOON...MAINLY FOR AREAS
ALONG AND NORTH OF INTERSTATE 20. WIND GUSTS TO 40 MPH AND SMALL
HAIL WILL BE THE PRIMARY THREATS.

THE SYSTEM FINALLY MOVES OFF TO THE NORTHEAST AND RAIN CHANCES COME
TO AN END ACROSS THE CWA LATER TONIGHT. SAT THRU MON WILL BE DRY AND
HOT AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE REGION. UNDERCUT
MOS HIGH TEMPS BY A COUPLE DEGREES OVER THE WEEKEND. JUST DON'T
THINK WE WILL GET INTO THE MID 90S THAT QUICK WITH THE HIGH SOIL
MOISTURE WE WILL HAVE AFTER ALL OF THE RAIN WE HAVE SEEN AND WILL
SEE LATER TODAY...SO WENT WITH LOW 90S FOR NOW. LOWS SHOULD REMAIN
IN THE 60S.

MODEL CONSENSUS REMAINS THE SAME WITH RESPECT TO THE OVERALL PATTERN
NEXT WEEK. THE AMPLIFYING RIDGE OVER THE GREAT LAKES REGION SLIDES
EASTWARD AND FORCES THE UPPER LOW SOUTHWARD. THE LATEST RUNS OF THE
GFS AND EURO KEEP THE LOW JUST OFF THE CAROLINA COAST WITH SEVERAL
SHORTWAVES ROTATING THROUGH THE SOUTHEAST THE MIDDLE OF NEXT WEEK.
KEPT SLIGHT CHANCE POPS IN FOR THE TUE THRU THUR TIME FRAME AS
SCATTERED SHOWERS/STORMS WILL BE POSSIBLE EACH DAY.

19

&&

.AVIATION...06Z TAF DISCUSSION.

MODELS REALLY CAN'T BE TRUSTED TOO MUCH IN THE NEAR TERM...SINCE
THEY HAVE FAILED TO CAPTURE ONGOING CONVECTION. THEREFORE...06Z TAFS
WILL BE BASED ON NOWCASTING THE ACTIVE BAND OF SHOWERS AND
THUNDERSTORMS. AFTER THAT...LACK OF ADDITIONAL CONVECTION FURTHER
UPSTREAM LEADS ME TO TREND THE LATER HOURS OF THE FORECAST IN A MORE
OPTIMISTIC DIRECTION.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

61

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     82  64  90  64  91 /  70  20  10  10  10
ANNISTON    82  64  89  63  91 /  60  20  10  10  10
BIRMINGHAM  83  64  91  65  91 /  60  20  10  10  10
TUSCALOOSA  86  65  91  66  93 /  50  10  10  10  10
CALERA      83  65  90  66  92 /  50  20  10  10  10
AUBURN      84  64  90  64  90 /  50  20  10  10  10
MONTGOMERY  87  67  91  67  93 /  30  20  10  10  10
TROY        88  66  92  67  93 /  30  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/61
Hazardous weather outlook, May 21, 8:45 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 AM CDT FRI MAY 21 2010

ALZ011>015-017>050-221600-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
845 AM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS MAY DEVELOP TODAY ACROSS CENTRAL ALABAMA
MAINLY DURING THE DAYTIME HOURS. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AS WELL AS
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08

In the hours before

Special weather statement, May 21, 6:40 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 AM CDT FRI MAY 21 2010

ALZ011>013-211245-
FAYETTE-LAMAR-MARION-
640 AM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND MARION COUNTIES
UNTIL 745 AM CDT...

AT 636 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF HAMILTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PIKEVILLE.
  HAMILTON.
  WESTON.
  BRINN.
  SHOTSVILLE.
  HACKLEBURG.

RAINFALL AMOUNTS OF TWO INCHES IS POSSIBLE FROM THE THUNDERSTORM.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, May 21, 8:13 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 AM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      HALEYVILLE              34.24N 87.62W
05/21/2010                   WINSTON            AL   TRAINED SPOTTER

            WATER SEVERAL INCHES DEEP OVER HIGHWAY 13 IN NORTH SIDE
            OF CITY.

0730 AM     LIGHTNING        HALEYVILLE              34.24N 87.62W
05/21/2010                   WINSTON            AL   TRAINED SPOTTER

            LIGHTNING STRIKE SET FIRE TO A WAREHOUSE IN DOWNTOWN
            HALEYVILLE...BUILDING IS A TOTAL LOSS.

&&
Local storm report, May 21, 8:51 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 AM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     4 N HALEYVILLE          34.30N 87.62W
05/21/2010                   WINSTON            AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND BLOCKING WAKEFIELD ROAD IN MIDWAY
            ...JUST OFF AL HWY 13.

&&
Special weather statement, May 21, 8:52 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 AM CDT FRI MAY 21 2010

ALZ012-013-211500-
FAYETTE-LAMAR-
852 AM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE AND LAMAR COUNTIES UNTIL
1000 AM CDT...

AT 848 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF CALEDONIA...OR 11 MILES SOUTHWEST
OF VERNON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MELBORNE.
  STAR.
  HIGHTOGY.
  BLOOMING GROVE.
  BELK.
  FAYETTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 21, 8:58 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 AM CDT FRI MAY 21 2010

ALZ023-211500-
TUSCALOOSA-
858 AM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1000 AM
CDT...

AT 900 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 8 MILES WEST OF BANKHEAD LOCK AND DAM...OR 16 MILES
NORTH OF HOLT...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WINDHAM SPRINGS.
  WILEY.
  BANKHEAD LOCK AND DAM.
  BULL CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:05 PM CDTSevere Thunderstorm WarningBMXShelby40 min
May 20, 7:13 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby32 min
May 20, 7:34 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega41 min
May 20, 7:43 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair47 min
May 20, 8:04 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair41 min
May 20, 8:09 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Lee, Macon, Tallapoosa36 min
May 20, 8:14 PM CDTSevere Thunderstorm WarningBMXClay, Talladega31 min
May 20, 8:42 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Tallapoosa33 min
May 21, 5:38 AM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
May 21, 5:39 AM CDTSevere Thunderstorm WarningBMXLamar, Marion51 min
May 21, 6:20 AM CDTFlash Flood WarningBMXLamar, Marion3 hr
May 21, 6:32 AM CDTFlash Flood WarningBMXWinston3 hr
May 21, 7:03 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
May 21, 7:47 AM CDTSevere Thunderstorm WarningBMXWalker43 min
May 21, 8:29 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Tuscaloosa, Walker46 min
May 21, 8:40 AM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Tuscaloosa, Walker, Winston5 hr
May 21, 9:07 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby53 min
May 21, 1:18 PM CDTSevere Thunderstorm WarningBMXRandolph27 min
May 21, 1:34 PM CDTSevere Thunderstorm WarningBMXHale56 min
May 21, 1:43 PM CDTSevere Thunderstorm WarningBMXDallas47 min
May 21, 2:01 PM CDTSevere Thunderstorm WarningBMXHale, Perry59 min
May 21, 2:06 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter54 min
May 21, 2:35 PM CDTSevere Thunderstorm WarningBMXMarengo, Sumter55 min
May 21, 2:53 PM CDTTornado WarningBMXMarengo30 min
May 21, 3:18 PM CDTSevere Thunderstorm WarningBMXSumter27 min
May 21, 3:29 PM CDTSevere Thunderstorm WarningBMXMarengo46 min
May 21, 4:32 PM CDTSevere Thunderstorm WarningBMXSumter43 min
May 21, 5:12 PM CDTSevere Thunderstorm WarningBMXSumter48 min

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.